BEFORE AND AFTER...(WARNING! Rated R18. no, there's no nudity lol but gruesome images. This blog may offend or disgust anyone!)

BEFORE AND AFTER...(WARNING! Rated R18. no, there's no nudity lol but gruesome images. This blog may offend or disgust anyone!)

I was going through my immacualte filling system today (the one where you you can't find anything really lol) when I found this horrendous image of my legs nearly 3 years ago. I deeply apologise for the distress I may cause especially squeamish people out there.. but I think its time for the reveal (so took a pic this pm and off I went to upload for everyone to see) to determine the effect of methotrexate and steriodal creams/tablets (in combination with other lotions and potions)... I must say the result is pretty amazing. And yes I am donating my body to science for research purposes lol.

I know it took a while from around about August 2010 when I commenced the regime to now..though I started having the symptoms Feb but took a while to see the dermatologist and rheumy..would have been a lot longer if I didn't present to emergency as I wasnt able to move anymore.

I have been wearing skirt lately and not jeans all the time. Darwin is the hottest part of australia and wearing jeans is asking for heat strokes but I managed. I covered up not because I was embarassed, though comments and stares were very hurtfull but I understand why people were fearful. I know that I am not contagious but they don't so I was doing them all a favour..didnt want an exodus in the community pool everytime so I thought I stop scaring people and stay away lol.

I hope this will help some of you a little. I know at times it feels so hopeless but things actually get better.We don't get cured but we will manage! I still feel pain especially on my left heel, struggle to hop out of bed in the morning and needs time to warm up. I still get down at times but I refuse to give up. Looking back, it was struggle..dont have dramatic pis to show how revolting my hair was with body and digits cramping up can't possibly do anything.

So please for anyone having a rough time.don't give up...sometimes it takes a long time but things do get better!!Liza:)

28 Replies

  • what an improvement x

  • Wow, thats amazing, thank you for showing this x

  • What can i say that the other haven't already said.thats astonishing it really

    PS,no it was not that

  • I wondered what you were going to show. Its not scary it give hope to others. Glad things have improved for you, hope pain does too.


  • Hope your health continues to improve :) thanks for sharing.

    Take care Beth xx

  • So pleased for you.

    Thanks for sharing this. Really shows how we all need to keep going


  • Amazing improvement.......Wow!

    Thanks for sharing......

    Long may it continue....


  • Wow that is so good that you got sorted and must be less sore itchy, well done on keeping up with the meds/ lotions! Well done xx

  • What an improvement! You must be so happy with your lovely legs x x

  • You must be so happy with the results, thanks for showing us XX

  • 'how wonderful for you. thank you for sharing with us. good luck. Alison xx

  • Wow! Thanks for sharing this. I took one look at the photo and recognised what is happening to my arms (in a small patch). What treatment did you have to resove it.? I have been diagnosed with PsA since May last year and I am learning so much from everyone who blogs. I have been a bit shy in contributing but just had to when I recognised the similar symptoms. Thank you to you all for your inspiration and support even when we are not regular contributors. Thank you for your generosity in sharing. It is much appreciated.

  • When you are on MTX it will start to go away on it's own without any further help, I am now completely free all the time, my body was as bad as this. I am now on Enbrel with Leflunomide and still the same results.

    I had refused all medication for skin potions as I have had Psoriasis since I was born and was fed up of smelling unladylike. Now I am free by taking medication for PsA.

  • Hi Georje. They started me with tar shampoo and I hated that smell then changed to sebatar shampoo and conditioner which smells better. Im glad to hear that you are completely free from it now.:).

  • Hi, thank you for contributing,am glad that my fabulous legs got you out the woodworks lol. I started with 10 mgs of methotrexate and 10 mgs of predisolone. I also used daivovet cream for my legs twice a day and elocon and daivovet lotions for my hair every morning. I notice that when I get stressed or overwhelmed with things my hair gets itchy and with in 24 hours thick white flakes appear..really freaky and fascinating..havent had that for a while as I try not to get stressed..not easy. I noticed a dramatic change in my legs when the methotrexate got bumped to 25 mgs my maximum dose then we started weening the prednisolone down and been off it since nov. Im on 15 mgs of methotrexate now and decreasing it every month. Hope that helps :).Liza

  • Strange what upsets people isn't it? Glad your skin has recovered so well but the rash doesn't look gross or disgusting ..... or catching, come to that. x

  • Yes, its human suppose, fearful of the unknown. Im glad you dont find it revolting..didnt go out for a while..hurt for being treated like a lepar but I got over that. I figured I cant blame them really and we dont really have control of how people perceive us.:).Liza

  • Wow the difference is amazing.

  • That is an amazing difference! I have a skin problem, Interstitial granulomatous dermatitis.It only affects the torso and looks very much like your legs did.I have had it about 7 years now.It took 2 years to get a diagnosis as it is quite rare and is due to the R.A attacking my skin.They are not able to successfully treat it so all I can do is keep it moisterised.I have been seeing a dermatologist for the last 5 years,but have read it can take decades to go away and can then return.I wish my skin would get better like your legs.I think it's an amazing


  • Hi Rita.Yes I hope your skin will get better soon as well. My doctors are very surprised of how well I have responded to the meds. And yes it can take ages and everyones different like your diagnosis... I know others who suffers the same but they have other medical issues that can impede the healing process..their MTX dose is not as high as mine and some have diabetes and lung problems that doctors are very cautious understandably when it comes to prescribing meds. For once in my life I thought luck is on my side :).LizaXXX

  • So did anyone give it a name? You must be so pleased to have cracked that.


  • The name is Psorasis, I have had it since I was born. xx

  • Well done fellow sufferer of Psoriasis, it's lovely when you are free of it, gives you a whole new freedom on clothes. Only trouble now is my PsA is causing me to where long skirts as I cannot where high sandals anymore and shoes look better with longer clothing rather than short. I am nearly 60 so I should give in gracefully and where long skirts and dresses for my age! xx

  • Forgot to mention that I am serious when I say I am donating my body to medical science as they cannot understand why a newborn baby would come out covered in it. I could not make out if you were serious or not, with adding lol, I am not up to speed on all these new versions of text speak.

  • I meant it when i said Im donating my body to science and Im sorry for appearing to be insinsitive perhaps by laughing. I will give the recent pics to my rhuemy..they always take pics for comparison but havent for a while. I also volounterred few times to be involved on medical interns final exams as one of the 'subjects' in our hospitals...during this time i get to meet others who are actually in a lot worse condition.

  • I get a rash at the top of my legs similar to this. It appears on both legs at the same time, then gradually fades away. It doesn't itch at all. It's there at the moment. I know it's not Enbrel that's causing it because I had it before I went on it, so it's got to be MTX. I did show it once to my GP but she just dismissed it, saying that I will get all sorts rashes due to drugs that I take. I am now wondering if I should mention it to my RA nurse the next time I see her. It's not really bothering me at the moment, it's not as fierce as yours, but I would hate it to spread. But and I am sure that we all feel the same sometimes, we can't go telling them about every little thing that happens to us or we would be for ever contacting them. By the way I have RA and not PA.


  • There is no harm in mentioning it Paula. It may me very insignificant to you but little things like that can be sometimes part of a huge might not be MTX that caused your rash..could have been anything. I chuckle when I read the warning label at times...'may cause rash'..yap got that one already so no need to panick I say to myself lol. As a nurse..I get more informations from patients..a lot more than what I should really sometimes but the more relevant infos the better as we can then manage it effectively and better outcome for you. No offense to GPs..I know there are very good ones but very slack ones as well and very dismissive when they see you..mine took a while to make a decision if only I was able to diagnose and take my own bloods in that clinic..would have done it already due to frustration.:).Liza

  • Thank you for all the messages people..didn't expect such positive reponses..much different to what I used to get treated when people ge a glimpse of my legs.Lizaxxx

You may also like...